CLL Support Association
9,282 members14,665 posts

Hiccups: Day Five

I developed hiccups after an infusion of bendamustine and ritiximab, using dexamethesone as an anti nausea drug. Turns out the the dex can cause hiccups. I am now at day five. My oncologist prescribed baclofen which am giving a try. Any sage advise from CLL hiccup survivors? Tried many of the home remedies but to no avail. Chemo hiccups are frustrating and annoying. Help!

4 Replies
oldestnewest

Dexamethasone-induced hiccup (DIH) ...ah yes... I had them periodically and used lioresal, they passed in a few days... baclofen is a similar drug

More

livestrong.com/article/1086...

Hope you get relief, its no fun... keep well hydrated too

~chris

Reply

Try a teaspoon of sugar. I hope you feel better soon.

Reply

Ok...My dad taught me this hiccup relief but I have never tried it with a chemical-induced hiccup, Give it a try and see how it works.

Have someone stand behind you and place a finger under each earlobe and press upwards. (you should feel as tho you are underwater and your hearing would be very, very muffled.) Drink an 8oz glass of water as the other person is pushing upward behind your earlobes. Finish the glass of water and you should be good to go. As I said, this technique has worked on every type of hiccup, but I have never had any that were produced by a chemical reaction. So, if you try it, let me know if it worked.

1 like
Reply

Another thing to try is drinking from the opposite side of a glass of water.

Reply

You may also like...